# SDR CA000516018

- Difficulty date: May 8, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Hughes 269C1
- Aircraft time: 1,412 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Shaft
- Part number: 269A54979
- Condition: Cracked
- Location: Main Rotor
- Part time: 1,286 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) FOLLOWING 1.8 HOUR FLIGHT AND AT BEGINNING OF APPROACH TO AIRFIELD, A BANG WAS HEARD AND A LOW POWER AUTOROTATION WAS CARRIED OUT. ROTORCRAFT WAS LEFT RUNNING FOR ENGINEER TO INSPECT. A VIBRATION WAS FELT THROUGHOUT THE CABIN (MOSTLY IN THE FLOOR) & LOWER PULLEY WAS VIBRATING. INSPECTION AFTER  SHUT-DOWN REVEALED A VISUAL CRACK ON THE FORWARD PART OF SHAFT LOCATED  UNDER THE BEARING (SHAFT IS STAINLESS). THE CRACK WAS 1.5 INCH LONGITUDINAL AND 2 ING AROUND THE SHAFT CIRCUMFERENCE.
